Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 37, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jun 2, 2016, 8:10 PM CDT for Bryan County, Oklahoma. It took effect at Jun 2, 2016, 9:35 PM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 8:10 PM CDT (01:10 UTC)
- In effect from
- Jun 2, 2016, 9:35 PM CDT
- Expired
- Jun 4, 2016, 2:49 PM CDT
- In force
- 41 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Bryan County, OK
The radar
The Norman radar (KTLX), 180 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blue River (OK) near Blue (BLUO2).
- Action stage
- 26 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
718
WGUS44 KOUN 030111
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT THU JUN 2 2016
OKC013-031310-
/O.NEW.KOUN.FL.W.0037.160603T0235Z-160604T1949Z/
/BLUO2.2.ER.160603T0235Z.160603T1200Z.160604T1349Z.NO/
810 PM CDT THU JUN 2 2016
The National Weather Service in Norman has issued a
* Flood Warning for
The Blue River near Blue.
* until Saturday afternoon...or until the warning is cancelled.
* At 7:30 PM Thursday the stage was 25.5 feet.
* Moderate flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The Blue River will rise above flood stage late Thursday
evening and crest near 33.9 feet mid Friday morning. The Blue River
will fall below flood stage mid Saturday morning.
* Impact...At 34.0 feet...Farmlands are flooded along the river...
extending across Bryan county to the confluence with the Red River.
Flood depths average 6 feet and are spread over most of the flood
plain...severely damaging property isolated in low-lying fields
close to the river. Some low-lying fields and rural roads become
flooded many hours before and after the crest time.
&&
LAT...LON 3405 9636 3408 9634 3395 9609 3389 9596
3387 9607 3397 9626
$$
OKC005-031309-
/O.NEW.KOUN.FL.W.0038.160603T1942Z-160607T0500Z/
/CANO2.2.ER.160603T1942Z.160605T1800Z.160606T2300Z.UU/
810 PM CDT THU JUN 2 2016
The National Weather Service in Norman has issued a
* Flood Warning for
The Clear Boggy Creek near Caney.
* from Friday afternoon to late Monday night...or until the warning
is cancelled.
* At 7:30 PM Thursday the stage was 14.8 feet.
* Moderate flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek will rise above flood stage early
Friday afternoon and crest near 29.7 feet early Sunday afternoon.
The Clear Boggy Creek will fall below flood stage Monday evening.
* Impact...At 30.0 feet...Creek levels rise to four feet higher than
flood stage...spreading over many acres of bottomlands in western
Atoka County...and the northeastern edge of Bryan County.
Croplands...pastures...and some secondary rural roads are
flooded.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$3 follow-up statements
586
WGUS84 KOUN 031346
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
846 AM CDT FRI JUN 3 2016
OKC013-032146-
/O.EXT.KOUN.FL.W.0037.000000T0000Z-160604T1047Z/
/BLUO2.1.ER.160603T0910Z.160603T1800Z.160604T0447Z.NO/
846 AM CDT FRI JUN 3 2016
The Flood Warning continues for
The Blue River near Blue.
* until late tonight...or until the warning is cancelled.
* At 7:30 AM Friday the stage was 28.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The Blue River will continue rising and crest near 28.5
feet early Friday afternoon. The Blue River will fall below flood
stage late Friday evening.
* Impact...At 33.0 feet...Farmlands are flooded along the river...
extending across Bryan county to the confluence with the Red River.
Flood depths average 5 feet and are spread over most of the flood
plain...severely damaging property isolated in low-lying fields
close to the river. Some low-lying fields and rural roads become
flooded many hours before and after the crest time.
&&
LAT...LON 3405 9636 3408 9634 3395 9609 3389 9596
3387 9607 3397 9626
$$
OKC005-032145-
/O.EXT.KOUN.FL.W.0038.160604T0900Z-160605T1300Z/
/CANO2.1.ER.160604T0900Z.160604T1800Z.160605T0700Z.UU/
846 AM CDT FRI JUN 3 2016
The Flood Warning continues for
The Clear Boggy Creek near Caney.
* from late tonight to Sunday morning...or until the warning is
cancelled.
* At 7:30 AM Friday the stage was 20.3 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek will rise above flood stage early
Saturday morning and crest near 26.5 feet early Saturday afternoon.
The Clear Boggy Creek will fall below flood stage early Sunday
morning.
* Impact...At 30.0 feet...Creek levels rise to four feet higher than
flood stage...spreading over many acres of bottomlands in western
Atoka County...and the northeastern edge of Bryan County.
Croplands...pastures...and some secondary rural roads are
flooded.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$202
WGUS84 KOUN 031903
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
203 PM CDT FRI JUN 3 2016
OKC013-040256-
/O.EXT.KOUN.FL.W.0037.000000T0000Z-160604T0256Z/
/BLUO2.1.ER.160603T0910Z.160603T1430Z.160603T2056Z.NO/
203 PM CDT FRI JUN 3 2016
The Flood Warning continues for
the Blue River near Blue
* until this evening...or until the warning is cancelled.
* At 1:30 PM Friday the stage was 28.1 feet.
* Minor flooding is occurring.
* Flood stage is 28.0 feet.
* Forecast...The Blue River has crested and will continue to fall.
The Blue River will fall below flood stage late Friday afternoon.
&&
LAT...LON 3405 9636 3408 9634 3395 9609 3389 9596
3387 9607 3397 9626
$$079 WGUS84 KOUN 040122 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 822 PM CDT FRI JUN 3 2016 OKC013-040152- /O.CAN.KOUN.FL.W.0037.000000T0000Z-160604T0256Z/ /BLUO2.1.ER.160603T0910Z.160603T1430Z.160603T1912Z.NO/ 822 PM CDT FRI JUN 3 2016 The Flood Warning is cancelled for The Blue River near Blue. * At 7 PM Friday the stage was 26.9 feet. * Flood stage is 28.0 feet. * Forecast: The Blue River has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:05 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 2, 6:05 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
605 PM CDT THU JUN 2 2016
.aviation...
Will keep a mention of shra/tstm in most sites this evening with
mainly vfr ceilings. Could see a more persistent band of rain impact
SPS overnight, will not mention precip elsewhere as chances remain
too low. However, should see ceilings lower into mvfr and perhaps
ifr most sites overnight. Ceilings may dissipate at GAG/WWR late
tonight with other sites rising back into vfr by Friday aftn.
30
&&
.prev discussion... /issued 341 PM CDT THU JUN 2 2016/
.DISCUSSION...
This next round of showers and storms continue to move northwest
across the area this evening pivoting around the big upper low
slowly moving east through south Texas. But there is a decent
signal in various models of yet another band developing this
evening across northeast Texas and pivoting northwest and west
across southern Oklahoma and northern Texas this evening and
overnight, so we have once again extended the valid time of the
flood watch for portions of southern Oklahoma and north Texas.
Although some areas farther north may still see some rain this
afternoon and possibly into early evening, at this time we will
plan to let the northern part of the watch expire at 00z.
Precipitation chances will linger in the southeast into Saturday,
but then should move out of the area late Saturday. Despite the
northerly upper level flow developing over the Plains behind this
upper low and another northern stream wave... temperatures will be
warmer early next week with the lack of cloud cover and
precipitation across the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 79 63 85 / 40 30 10 20
Hobart OK 62 81 61 86 / 30 20 10 20
Wichita Falls TX 64 79 63 85 / 60 50 20 10
Gage OK 55 83 60 86 / 10 0 0 0
Ponca City OK 61 82 62 86 / 20 20 10 10
Durant OK 65 76 66 82 / 80 60 50 40
&&
.OUN Watches/Warnings/Advisories...
OK...Flood Watch until 7 PM CDT this evening for OKZ011>026-033>036.
Flood Watch through Friday afternoon for OKZ027>030-037>048-
050>052.
TX...Flood Watch until 7 PM CDT this evening for TXZ083.
Flood Watch through Friday afternoon for TXZ084>090.
&&Hazardous weather outlook, Jun 2, 7:39 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 739 PM CDT THU JUN 2 2016 OKZ004>048-050>052-TXZ083>090-040045- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 739 PM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .HEAVY RAIN... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH FRIDAY MORNING. LOCALLY HEAVY RAINFALL REMAINS POSSIBLE...AND MAY BE HEAVY ENOUGH TO RESULT IN FLOODING. A FLOOD WATCH REMAINS IN EFFECT. .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH FRIDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. SEVERE WEATHER IS UNLIKELY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS/KURTZ/EM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:10 PM CDT | River Flood Warning | OUN | Atoka | 4 days |
| Jun 2, 8:56 PM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 60 hr |
| Jun 3, 3:58 AM CDT | Dense Fog Advisory | OUN | Alfalfa, Blaine, Custer, Dewey, Ellis, Harper and 4 more | 6 hr |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.